Alert archive / Maine / Gale Warnings in 2020
Gale Warning 12, NWS Gray, ME
NWS Gray, ME issued this gale warning at Mar 3, 2020, 2:42 PM EST. It took effect at Mar 4, 2020, 6:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2020, 2:42 PM EST (19:42 UTC)
- In effect from
- Mar 4, 2020, 6:00 AM EST
- Expired
- Mar 4, 2020, 10:08 PM EST
- In force
- 16 hr
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Mar 3, 2:37 PM EST, 5 minutes earlier.
Area forecast discussion, Mar 3, 2:37 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Gray ME
237 PM EST Tue Mar 3 2020
.SYNOPSIS...
After record high temperatures in some areas today, low pressure
will move in from the southwest tonight bringing a brief period
of rain before a cold front moves through Wednesday morning.
Mountain areas will see some snow. Wednesday will still be warm
but rather windy with temperatures cooling into the end of the
week. A brief ridge of high pressure will build into the region
Thursday before low pressure develop off the Eastern Seaboard on
Friday. This system will pass well east of our region Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
High temperatures will continue to fall across portions of the
region this afternoon. Here are the record highs,
Portland, previously 55 degrees set back in 1961. So far the
high temperature is 60 degrees on the day, breaking the record.
Concord, previously 62 degrees set back in 1874. The high
temperature for Concord continues to approach this reading.
August, previously 60 degrees set back in 1964. The high
temperature will likely fall short of this reading.
12Z guidance in good agreement with the near term portion of the
forecast. Low pressure gradually develops as it moves up the
Saint Lawrence River Valley tonight. Rain will move into the
region this evening from southwest to northeast. The latest HRRR
continues to show two batches of precipitation with a second
area of rain arriving around and shortly after midnight.
Some snow may fall in northern areas with light accumulations.
Over the Presidentials, significant accumulations are possible
above 2500-3000 feet.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Skies clear tomorrow morning as low pressure intensifies and
exits into the Canadian Maritimes. A westerly gradient will
increase as the upper low features shift to the east. Warm
temperatures for this time of the year will allow for increased
mixing values as well. After coordination with adjacent offices,
will issue a wind advisory for Wednesday for all areas with the
exception of the Connecticut River Valley. This scenario
matches well with our neighbors.
Some minor additional accumulations of snow expected in the
mountains where upslope conditions will persist.
Temperatures will be above normal for this time of the year,
despite the cold air pouring into the region. Look for highs
well into the 40s over central and southern areas.
By Wednesday night, winds will still be gusty but slowly easing
slightly. A few upslope snow showers may continue over the high
terrain.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
The ensemble and deterministic model solutions remain in good
agreement on the long wave pattern through the upcoming weekend
and the start of next week. Northern stream energy will dominate
this period. The question mark remains the degree of interaction
between streams in the Friday and Saturday timeframe...impacting
the timing and placement of the ocean storm. With the mean jet
position remaining nearby...it'll be an active period but with
above normal temperatures as arctic air remains largely confined
to our north. The forecast period begins with weak ridging and
quiet weather for late Thursday into Friday. Northern stream
disturbance approaches from the Great Lakes Friday while a
southern stream disturbance emerges off the southeast CONUS.
Eventually this energy congeals into a single offshore
system...that could brush coastal sections with a period of light
snow or snow showers Friday night - early Saturday as the column
cools. The ensemble trend overnight is once again slightly further
offshore with this system with light QPF amounts confined to
southern and coastal sections. Behind this system...a ridge of high
pressure settles across the region during Saturday. A weak frontal
boundary may settle south into northern sections Saturday night
through Monday with clouds and widely scattered rain or snow
showers...as high pressure builds by to our south.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Short Term...VFR conditions early this evening will be lowering
to IFR and LIFR in low cloudiness and rain as low pressure
approaches from the southwest. Conditions improve Thursday and
Thursday night, however winds will be very gusty from the west
during this period with some gusts above 45 mph.
Long Term...
Fri PM- Sat AM...Sct MVFR and lcl IFR psb at coastal TAF sites in
-SHSN/-SHRA.
&&
.MARINE...
Short Term...Have issued gales for the coastal waters for
Wednesday into Wednesday evening. Healthy westerly gradient and
cold air advection will allow for gale force winds over the
coastal waters. Wind will gradually ease late Wednesday night
into Thursday as low pressure continues to exit through eastern
Canada.
Long Term...
Thu...SCA's likely outside the bays.
Fri Night - Sat...SCA likely with Gales psb outside the bays.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory from 6 AM to 6 PM EST Wednesday for MEZ007>009-
012>014-018>028-033.
NH...Wind Advisory from 6 AM to 6 PM EST Wednesday for NHZ001-002-
004-006-008>010-012>015.
MARINE...Gale Warning from 6 AM Wednesday to midnight EST Wednesday
night for ANZ150>154.
&&
NEAR/SHORT TERM...Cannon
LONG TERM...SchwibsHazardous weather outlook, Mar 3, 3:40 AM EST, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 340 AM EST Tue Mar 3 2020 MEZ007>009-012>014-NHZ001>004-041100- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll- 340 AM EST Tue Mar 3 2020 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Low pressure crossing the region Tuesday Night and Wednesday could bring an inch or two of snow to parts of northern NH and interior western Maine. An ocean low could bring light snow Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ018>028-NHZ005>015-041100- Interior York-Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Southern Grafton-Southern Carroll-Sullivan- Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 340 AM EST Tue Mar 3 2020 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An ocean low could bring light snow Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-041100- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 340 AM EST Tue Mar 3 2020 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Friday Night and Saturday winds may approach gale outside the bays. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:48 AM EST | Gale Watch | GYX | 12 hr | |
| Mar 3, 2:51 PM EST | Wind Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.